Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 25, 2007, 10:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2007, 10:33 AM MST (17:33 UTC)
- Expired
- Feb 25, 2007, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 251733 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1033 AM MST SUN FEB 25 2007 ...STRONG WINDS ACROSS PORTIONS OF NORTH-CENTRAL ARIZONA THIS AFTERNOON... AZZ015-260145- /O.NEW.KFGZ.WI.Y.0003.070225T1733Z-070226T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1033 AM MST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. EXPECT GUSTY SOUTHWEST TO WEST WINDS ACROSS THE WESTERN MOGOLLON RIM THIS AFTERNOON. LOCATIONS ALONG THE WESTERN MOGOLLON RIM...INCLUDING THE FLAGSTAFF AREA...WILLIAMS...AND MUNDS PARK WILL SEE SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 TO 45 MPH. LOCATIONS TO THE EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN HAVE ALREADY REPORTED SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 TO 55 MPH. LOCALIZED WIND SPEEDS OF 40 MPH WITH GUSTS TO 65 MPH COULD BE SEEN WITH THIS WIND EVENT IN THE DONEY PARK AND SUNSET CRATER AREAS. MOTORISTS DRIVING ALONG HIGHWAY 89 FROM DONEY PARK TO GRAY MOUNTAIN SHOULD EXPECT VERY STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 251939 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1239 PM MST SUN FEB 25 2007 ...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON... AZZ007-011>014-016-017-040-260300- /O.EXA.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/ COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 1239 PM MST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. EXPECT GUSTY SOUTHWEST TO WEST WINDS ACROSS PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON. LOCATIONS ACROSS THE REGION WILL SEE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH. CITIES SUCH AS ST JOHNS HAVE ALREADY REPORTED WIND GUSTS OF 43 MPH...AND IT IS EXPECTED OTHER CITIES IN THE AREA...INCLUDING WINSLOW...SHOW LOW...AND WINDOW ROCK WILL MEET OR EXCEED ADVISORY THRESHOLDS SOON. PEOPLE DRIVING ALONG THE I-40 CORRIDOR FROM THE ARIZONA/NEW MEXICO STATE LINE TO WINSLOW...AS WELL AS VARIOUS STATE AND LOCAL ROADWAYS WITHIN THE ADVISORY AREA...SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ015-260300- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1239 PM MST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ACROSS THE WESTERN MOGOLLON RIM THROUGH THIS AFTERNOON. LOCATIONS ALONG THE WESTERN MOGOLLON RIM... INCLUDING THE FLAGSTAFF AREA...WILLIAMS...AND MUNDS PARK WILL SEE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH. LOCATIONS TO THE EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN HAVE ALREADY REPORTED SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 TO 55 MPH. LOCALIZED WIND SPEEDS OF 40 MPH WITH GUSTS TO 65 MPH COULD BE SEEN WITH THIS WIND EVENT IN THE DONEY PARK AND SUNSET CRATER AREAS. MOTORISTS DRIVING ALONG HIGHWAY 89 FROM DONEY PARK TO GRAY MOUNTAIN SHOULD EXPECT VERY STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 260301 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 801 PM MST SUN FEB 25 2007 ...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON... .WIND CONDITIONS HAVE DECREASED TO BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM MST. HERE ARE SOME MAXIMUM WIND GUST OBSERVATIONS AROUND NORTHERN ARIZONA DONEY PARK 65 TO 82 MPH FLAGSTAFF 48 MPH FRAZIER WELLS 49 MPH GREER 45 MPH SAINT JOHNS 43 MPH WINDOW ROCK 37 MPH WINSLOW 38 MPH WUPATKI 52 MPH AZZ015-260415- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 801 PM MST SUN FEB 25 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WIND CONDITIONS HAVE DECREASED TO BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM MST. $$ AZZ007-011>014-016-017-040-260415- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-070226T0300Z/ COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 801 PM MST SUN FEB 25 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WIND CONDITIONS HAVE DECREASED TO BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM MST. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:40 AM MST, 53 minutes earlier.
Area forecast discussion, Feb 25, 9:40 AM MST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST SUN FEB 25 2007 .SYNOPSIS...WEAK HIGH PRESSURE WILL RESULT IN DRY CONDITIONS AND GRADUALLY WARMING DAYTIME TEMPERATURES TODAY AND MONDAY. EXPECT GUSTY AFTERNOON WINDS TO CONTINUE. BY TUESDAY...EVEN STRONGER WINDS WILL DEVELOP AS A STORM SYSTEM APPROACHES. THIS WILL LEAD TO COLD AND WINDY WEATHER FOR WEDNESDAY AND THURSDAY ALONG WITH A CHANCE OF SHOWERS. && .DISCUSSION...A THICK MASS OF MID AND HIGH CLOUDS CAN BE SEEN ACROSS THE GREAT BASIN THIS MORNING. NORTHERN ARIZONA WILL SEE AN INCREASE IN CLOUDINESS TODAY COMPARED TO YESTERDAY. BREEZY TO WINDY CONDITIONS WILL ALSO AFFECT THE WEATHER ACROSS THE NORTH THIS AFTERNOON. A FEW LOCALIZED LOCATIONS...ESPECIALLY EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN...ARE ALREADY SEEING WIND SPEEDS IN EXCESS OF 50 MPH. HOWEVER...A QUICK SCAN AT THE SURFACE OBSERVATION DATA THIS MORNING SHOWS THIS IS ISOLATED AT THIS TIME. MOST LOCATIONS SHOULD SEE SUSTAINED WINDS IN THE 15 TO 25 MPH WITH GUSTS IN THE 35 MPH RANGE. LOOK FOR TEMPERATURES TO BE 3 TO 6 DEGREES WARMER THAN YESTERDAY BUT IT WILL FEELER COOLER DUE TO THE WIND. NO UPDATES ARE PLANNED FOR THIS GRID PACKAGE...BUT WILL BE SENDING OUT AN HWO LATER THIS AFTERNOON TO HIGHLIGHT UPCOMING STORM SYSTEM AND THE POTENTIAL FOR STRONG WINDS FOR THE MID-WEEK PERIOD. CK .PREVIOUS DISCUSSION (230 AM MST)...DRY SHORT-WAVE TROUGH WILL BRUSH NORTHERN ARIZONA TODAY. THE MAIN IMPACT WILL BE AN INCREASE IN DAYTIME WINDS. BY THIS AFTERNOON EXPECT SUSTAINED SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. FURTHER WARMING IS EXPECTED. HOWEVER...WITH INCREASED WIND CHILL...IT WONT FEEL WARMER. ANOTHER SHORT-WAVE RIDGE WILL MOVE ACROSS THE AREA ON MONDAY WITH FURTHER MODERATION OF DAYTIME TEMPERATURES. SOUTHWEST TO WEST WINDS WILL CONTINUE ON MONDAY BUT REMAIN MORE IN THE 10 TO 20 MPH RANGE. ON TUESDAY...A STRONG PACIFIC STORM SYSTEM WILL APPROACH THE WESTERN UNITED STATES. THE MAIN IMPACT ACROSS NORTHERN ARIZONA WILL BE VERY STRONG WINDS...SUSTAINED WINDS POTENTIALLY IN THE 20 TO 30 MPH RANGE WITH GUSTS INTO THE 40 MPH RANGE...AND COOLER TEMPERATURES. FOR WEDNESDAY...THURSDAY AND PERHAPS INTO FRIDAY...EXPECT COLD AND BREEZY WEATHER WITH A CHANCE OF SHOWERS...MAINLY IN THE FORM OF SNOW. MODELS SHOWING A MAINLY DRY SYSTEM BUT THINK OVER THE WESTERN MOGOLLON RIM NORTHWARD TO THE KAIBAB PLATEAU MODELS MAY BE ON THE LOW SIDE AS FAR AS PRECIPITATION AMOUNTS. A DECENT LOW-LEVEL FETCH FROM OFF THE PACIFIC OCEAN SHOULD DEVELOP FROM TUESDAY INTO WEDNESDAY. THIS FETCH COMBINED WITH COLD TEMPERATURES ALOFT MAY ALLOW LOW-LEVEL MOISTURE FROM THE MARINE BOUNDARY LAYER TO BE TAPPED. WHILE LARGE-SCALE UPWARD MOTION WILL BE WEAK...STRONG LOW-LEVEL FLOW WILL CREATE AMPLE LIFT IN HIGH TERRAIN AREAS SUCH AS THE WESTERN MOGOLLON RIM. WILL NEED TO KEEP A CLOSE EYE ON THIS SYSTEM. BY SATURDAY...MODELS SHOW HIGH PRESSURE BUILDING OVER THE SOUTHWEST UNITED STATES. THIS SHOULD BRING DRY CONDITIONS AND WARMER DAYTIME CONDITIONS FOR NEXT WEEKEND. MCCOLLUM && .AVIATION...FOR THE 18Z PACKAGE...MID AND HIGH LEVEL CLOUDS WILL MOVE ACROSS NORTHERN ARIZONA TODAY AND DECREASE AGAIN BY THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY AND CONTINUE THROUGH 02-04Z. SUSTAINED SOUTHWEST TO WEST WINDS OF 15 TO 25 KT WITH GUSTS 30-35 KT ARE EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. JJ && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.